# SDR QMLA2017020417014

- Difficulty date: February 4, 2017
- Submitted: February 6, 2017
- Operation: Air carrier
- Aircraft: N103VU
- Make and model: Bolkms BK117C2
- Aircraft serial: 9054
- Aircraft time: 7,758 hours, 23,246 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639002007
- Part serial: 1125
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 3,043 hours, 4,889 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, THE TAIL ROTOR CHIP LIGHT ILLUMINATED, AND THE PILOT WAS ABLE TO CLEAR THE LIGHT. THE PILOT THEN DIVERTED AND DECLARED AN EMERGENCY. BEFORE THE AIRCRAFT COULD REACH THE DIVERSION AIRPORT IT WAS DECIDED TO LAND IMMEDIATELY DUE TO PILOT FEELING VIBRATIONS COMING FROM TAIL ROTOR.  THE LANDING WAS COMPLETED IMMEDIATELY.
